Can Oral Contraceptives Cause Vestibulodynia?

Authors

  • Andrew Goldstein MD,

    Corresponding author
    1. The Center for Vulvovaginal Disorders, Washington, DC, USA;
      Andrew Goldstein, MD, Center For Vulvovaginal Disorders, 3 Washinton Circle N.W., Suite 205, Baltimore, Washington, DC 20037, USA. Tel: 202-887-0568; Fax: 410-757-8741; E-mail: obstetrics@yahoo.com
    Search for more papers by this author
  • Lara Burrows MD,

    1. The Center for Vulvovaginal Disorders, Washington, DC, USA;
    Search for more papers by this author
  • Irwin Goldstein MD

    1. Alvarado Hospital- San Diego Sexual Medicine, San Diego, CA, USA
    Search for more papers by this author

Andrew Goldstein, MD, Center For Vulvovaginal Disorders, 3 Washinton Circle N.W., Suite 205, Baltimore, Washington, DC 20037, USA. Tel: 202-887-0568; Fax: 410-757-8741; E-mail: obstetrics@yahoo.com

ABSTRACT

Aim.  To describe the clinical course of a young woman who developed vestibulodynia with introital dyspareunia while on oral contraceptive (OCs) and to provide a possible explanation for the etiology of her symptoms as well as her recovery after treatment.

Methods.  A single case is presented including subjective reporting, laboratory evaluation, and quantitative sensory testing.

Results.  After topical hormonal therapy, the patient reported resolution of her dyspareunia and and her laboratory values normalized. Goldstein A, Burrows L, and Goldstein I. Can oral contraceptives cause vestibulodynia? J Sex Med 2010;7:1585–1587.

Ancillary